Chemotherapy-induced peripheral neuropathy (CIPN) is a particularly challenging pain syndrome that typically occurs in patients with cancer who have received specific chemotherapy agents.
Agents more strongly associated with peripheral neuropathy and their approximate incidence include taxanes (eg, paclitaxel 60%-70%) platinums (eg, cisplatin, carboplatin 40%-70%), vinca alkaloids (eg, vincristine 20%), proteasome inhibitors (eg, bortezomib 40%-80%), and immunomodulatory agents (eg, thalidomide 60%).1,2 These agents are in common use for a variety of tumors, including breast cancer, head and neck cancer, lung cancer, gastrointestinal cancers, gynecologic cancers, and hematologic malignancies such as lymphomas and multiple myeloma.
Derman BA, Davis AM. Recommendations for Prevention and Management of Chemotherapy-Induced Peripheral Neuropathy. JAMA. 2021;326(11):1058–1059. doi:10.1001/jama.2021.7458
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: